Posted by: Fatty | 2012-12-10

Changed meds

Hi Doc

You responded to my post No 543 - this morning my doctor put me on Venlor 37.5mg for 7 days, 75mg for 7 days and 150mg for 7 days and then see how we continue with the 150mg... He says it has quite serious side effects such as tingles, electric shocks etc but not the weight gain -he says the SSRI''s are obviously not working for me and the velnor will help with the anxiety as well (he wants to change to effexor after we see how the 150mg will work)
I am a bit nervous now of the side effects but I seriously cannot continue on this constant eating anymore... I have tried salads but they don''t sustain me very long and neither does pasta etc.. I try having protein with my meals as I find it keeps me going longer but somewhere I read said that protein inhibits release of serotonin...

Do the side effects of Venlor last long for most people? I am on 4 weeks leave so I decided I had better change now whilst I have time to adjust..

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK, he's wise to build up the Venlor dose gradually, which usually makes it easier for you to tolerate it. Some people have few or no side-effects on almost any specific antidepressant, so one tries them ans sees how they work for you.
When one does experience side-effects from any drug, they generally reduce over the first couple of weks, as your body gets used to it.
I'm surprised your doc hasn't heard of or considered Agomelatine, which would be worth trying, and usually lacks the side-effects bothering you.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Maria | 2012-12-10

I''m on Venlor. The side effects you mention are unlikely to last and you may not experience them at all. I had very few side effects when I started on it. It works very well for anxiety, in fact for me too well, I''m dead calm in situations where a degree of anxiety would be the appropriate response. The main problem with Venlor (and again, not for everyone) is withdrawal symptoms if you have to stop taking it.

Reply to Maria

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.